Numerous small, whitish bumps appeared approximately twelve hours after I underwent Fraxel Restore Treatment, mainly on my chin and lower cheek area. I was wondering what they are and if I could avoid getting them on my next treatment. These things seem to exfoliate as the days go by, but I fear that they might cause scars.
Bumps and Blisters Normal After Fraxel Restore?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 9
Whitish bumps after any ablative laser treatment can be...
Whitish bumps after any ablative laser treatment can be several things. The most common are milia. These are retention cysts after injury to the skin and will generally resolve on their own without any scarring other other problems. Whitish bumps can also represent either fungal infection or bacterial infection. In these cases, medical treatment is necessary as scarring can occur. It is best to have the physician who performed your treatment examine your face as soon as possible to determine the best course of treatment, if any. If they are milia, there is no way to avoid getting them, but they tend not to be a long term problem.
White bumps and red rash after Fraxel
Your doctor should see you to evaluate whether these are white milia (whiteheads) or pustules. If they are small pus-filled pustules in a background of redness and if there is tenderness or itching, then there may be a yeast reaction. If there is tenderness it could, with low probability be a bacterial infection. the bumps could be plugged sweat glands and this could be likened to a heat rash. Are you using a topical cream post operatively, to which you have developed an allergic reaction (contact dermatitis) which is especially common with bacitracin, polysporin and neosporin or neomycin.
Milia from Fraxel laser
Little white bumps so soon after Fraxel are a follicular obstruction condition. These are sometimes called milia or an acne-like response. It is in the normal range of responses to Fraxel resurfacing. They will resolve as healing progresses as you have noticed. They will not scar. Avoid the temptation to pick them as this may cause scarring.
You might also like...
White Bumps and Red Rash after Fraxel
Thank you for your question. The white bumps you are experiencing can be several things. The most common is milia. This is retention cysts after injury to the skin and typically resolves on their own. Whitish bumps can also indicate either a fungal or bacterial infection and would need medical treatment as scarring can occur. I recommend having a follow up with your treating physician for evaluation and treatment. Best of Luck!
Bumps and Blisters Normal After Fraxel Restore
I will advice you to see your treating physician as soon as possible. Better you should consult your physician fast.
Milia and Blisters after Fraxel
This is most likely milia (white heads). Milia is not a long-term probably and will go away on it's own with no scarring if you avoid picking at them. However, It is best to contact the physician that preformed the treatment to rule out possible fungal or bacterial infections.
Your photograph looks like a typical post-laser reaction. It may in part be caused by what you have placed on your skin after the laser treatment. If so, you should expect this to happen after every Fraxel treatment. These spots go away without any difficulty.
Small white bumps after Fraxel are secondary to overheating
Pustules such as these are usually due to overheating of the skin during the Fraxel laser treatment. This can occur when the passes occur to quickly without adequate cooling time between them. The usually heal without any problems within a week, just make sure that you don't pick or squeeze them.
Whitish bumps normal after Fraxel Restore, but blisters are not
Small white bumps or whiteheads sometimes appear after Fraxel Restore laser. The chin area is where you are more likely to develop them and they usually exfoliate in 2-3 days after the treatment. Overusing occlusive creams, such as Vaseline or Aquaphor can also cause whiteheads. Try to hydrate the skin by using professional skin care products, instead of heavy creams.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.